MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160902
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762); Vasoconstriction (2126)
Date of Event 09/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction ablation procedure with an octaray, galaxy, 48p, 2-5-2-5-2, d-curve.The patient experienced coronary artery spasm, cardiac arrest and air embolism.After the pulmonary vein isolation (pvi), the cavotricuspid ishmus (cti) line was checked and when mapping was started, blood pressure dropped and heart stopped once--but recovered by medical intervention.The adverse event was discovered during use of biosense webster products; however, no causal relation was established with the event and the product usage.Possibility of air embolism was suspected as an adverse event as well.The physician¿s opinion on the cause of this adverse event was coronary artery spasm induced by precedex.Intervention provided was to put the patient on extracorporeal membrane oxygenation (ecmo) and impella heart pump.The patient was intubated.However, the patient became ventricular tachycardic (vt), and cardiac massage was performed.After that, the patient left the catheter lab.Extended hospitalization was required after the event.The respiratory assistance devices were removed on (b)(6) 2023.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious.
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 31063496l number, and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 2-oct-2023, bwi received additional information indicating that the other products used in this event.It was determined that the octaray was not the most likely device to associate to the adverse event.The thermocool smarttouch has been reported to the fda for the event in question.As a result, the octaray has been determined to be a concomitant product and is not mdr-reportable for this event.No further reports will be sent for this product.All subsequent information will be found on the thermocool smarttouch ablation catheter reports.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY, GALAXY, 48P, 2-5-2-5-2, D-CURVE
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17849544
Report Number2029046-2023-02215
Device Sequence Number3453509
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public10846835021110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2024
Device Catalogue NumberD160902
Device Lot Number31063496L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date10/01/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; CARTO VISITAG MODULE.; IMPELLA HEART PUMP.; NRG TRANSSEPTAL (RF) NEEDLE.; SOUNDSTAR CATHETER.; UNSPECIFIED GENERATOR.; UNSPECIFIED PUMP.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight78 KG